Alert archive / Massachusetts / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

July 6, 2021Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 6, 2021, 3:02 PM EDT for Hampshire County, Massachusetts. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 3:02 PM EDT (19:02 UTC)
Expired
Jul 6, 2021, 3:45 PM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA

County Hampshire County, MA

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

454 
WWUS81 KBOX 061902
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
302 PM EDT Tue Jul 6 2021
 
MAZ002-003-008-061945-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
302 PM EDT Tue Jul 6 2021

...STRONG THUNDERSTORM IN BERKSHIRE COUNTY MOVING ACROSS THE 
BERKSHIRES.. 

At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cheshire, or near Pittsfield, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will accompany this 
storm. Cloud to ground lightning and torrential downpours can also 
be expected

Locations impacted include...
Deerfield, Williamsburg, Huntington, Buckland, Conway, Shelburne,
Ashfield, Westhampton, Chesterfield, Worthington, Goshen, Cummington,
Plainfield, Middlefield and Hawley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts.

LAT...LON 4238 7301 4252 7297 4256 7298 4259 7297
      4256 7265 4231 7276
TIME...MOT...LOC 1900Z 284DEG 28KT 4252 7317 

$$

Loconto

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 10:52 AM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 6, 10:52 AM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1052 AM EDT Tue Jul 6 2021

.SYNOPSIS...
A warm front moves through the region this morning, followed by hot
and humid conditions this afternoon and continuing into Wednesday,
with scattered afternoon and evening thunderstorms each day. Some of
the storms this afternoon will likely be strong to severe with
damaging wind gusts and torrential downpours. A cold front will
stall south of Southern New England Thursday and Friday with more
showers and thunderstorms, then Elsa or its remnants are
expected to track over or near southern New England Thursday
night into Friday. Weather remains unsettled Sat and Sun but a
washout is not expected.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No major changes to the forecast late this morning. Latest
mesoanalysis continued to show mixed layer CAPE values of
1000 J/kg or greater, with surface-based CAPE values in excess
of 1500 J/kg, across most of southern New England. Thus, will
still need to monitor thunderstorm potential going into this
afternoon.

Expecting more tropical-like heat and humidity to continue into
this afternoon, too. Only minor tweaks to bring the forecast
back in line with observed trends. Heat Advisory continues.

7 AM Update...

No major changes in the latest update other than bringing things
in line with the latest observations. Did increase precipitation
chances this morning toward the latest NSSL-WRF which has a
decent handle on the thunderstorm activity this AM. Otherwise
the rest of the forecast is on track.

345 AM Discussion...

Highlights...

* Summer heat & humidity return Today & Wed with highs in the low 90s
* Scattered strong-severe thunderstorms between 1 & 8 PM Today
* Strong to damaging wind gusts are the main risk
* Brief torrential rain/localized street flooding a secondary concern

1) Heat & Humidity:

A return to summer heat and humidity today with with low level warm
air advection yielding 850 temps climbing to around +18C and 925 mb
temps +24C. This coupled with good mixing should yield afternoon
high temperatures in the upper 80s and lower 90s, except upper 70s
to the middle 80s along the immediate south coast, Cape & Islands.
It will be humid as well with dewpoints in the upper 60s and lower
70s, resulting in Heat Indices in the middle to upper 90s in many
areas away from the south coast. Fortunately, a gusty SW wind 20-30
mph (gusts up to 35 mph near the south coast of MA) will help take
some of the edge off the hot & humid conditions.

2) Severe Weather:

Impressive warm sector overspreads the region today with all model
guidance offering 1500-2500 MLCAPE, which seems reasonable given
highs in the low 90s and dew pts in the upper 60s to lower 70s.
Favorable parameters for severe weather include: instability of this
magnitude coupled with inverted V model soundings suggest damaging
winds a concern with any strong thunderstorms this afternoon/early
evening. Also, with PWATs near 2 inches, any storm will have the
potential for very heavy rainfall in a short period of time. Thus,
low risk for isolated flood threat. Although there are a few
parameters that may preclude today's event from being a high
end/widespread severe weather which include - 1) lack of synoptic
scale lift/height falls, 2) lack of deep layer shear 30 kt or
greater and 3) steep mid level lapse rates remain southwest of New
England and 4) subsidence on backside of departing short wave this
morning, provides a bit of cap over the region this afternoon. Will
weak upstream short wave be able to completely erode this cap later
this afternoon? The NSSL WRF and EC hint that stronger
convection may develop across CT and points southwest, closer to
the better forcing with approaching s/wv and steeper mid level
lapse rates over that region. So while we are confident for a
few strong to severe storms, a high end/widespread event may not
materialize given the reasons above. Thus many towns will not
be impacted by severe weather this afternoon and early evening.
Nonetheless, we will keep enhanced wording for isolated to
widely scattered strong to damaging winds and heavy rainfall
possible. Convective mode appears to be line segments.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
* Summer heat and humidity continue thru Wednesday

Tonight...

Given the lack of deep layer shear and steep mid level lapse rates,
convection should weaken with sunset and thereafter, then exiting
the south coast around 00z. Otherwise, mid level drying behind
departing convection, as seen in K indices falling from mid 30s to
the mid 20s, will support dry weather overnight. Although column
drying doesn't translate to the surface, with dew pts still 65-70.
Thus another warm and humid night along with patchy fog, especially
areas that received heavy rain from afternoon convection. Low temps
only 65-70.

Wednesday...

Summer heat and humidity continue with 850 mb temps around +18C and
925 mb temps +24C, supporting highs from the upper 80s to lower 90s
for a second consecutive day. This combined with dew pts in the
upper 60s to lower 70s will yield heat indices in the mid to upper
90s! Not as much of a breeze Wed compared to Tue, thus it may feel
even hotter.

Another weak short wave approaches southern New England from the
west and induces a prefrontal trough. This should be sufficient weak
forcing for ascent coupled with a high CAPE environment to produce
scattered thunderstorms with locally strong to damaging wind threat.
However, like today, the lack of deep layer shear and steep mid
level lapse rates, likely precludes this from being a high
end/widespread severe weather day.  PWATs 1.5 to 2.0 inches will
once again introduce the threat for isolated flood threat with any
given storm.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights

* Unsettled mid to late in the week as a cold front sags into
  southern New England on Thursday and Elsa slides through.
  Temperatures trending cooler than normal.

* Frontal boundary may be nearby or just south of the region through
  the weekend into early next week. Doesn't look like a washout, but
  there could be some showers/storms around. Temperatures becoming
  more seasonable.

Wednesday night through Thursday...

Trough digs from the western Great Lakes Wednesday night into the
central Great Lakes by Thursday morning and the central/eastern
Great Lakes by late Thursday. During this timeframe the energy
associated with Elsa lifts into the Carolinas/Virginia. At the
surface a cold front will slide into and stall over/nearby southern
New England.

Unsettled pattern continues with the front moving in. Should see a
downward trend in the activity from late Wednesday into Wednesday
night. However, given we are nearby the equatorward entrance region
and a subtle shortwave sliding into the eastern Great Lakes think
that there may be enough forcing for some activity to be around.
Will have PWATs around 1.5-1.75 inches overnight. Those PWATs
increase to around 2 inches by late Thursday as we begin tapping
into the moisture associated with Elsa. Any showers/storms that
develop will be capable of producing heavy downpours given we have
warm cloud layer depths between 3-4.5 km. Not anticipating organized
convection given the best deep layer shear is over northern New
England, but we do have a few hundred to 1500 J/kg of MUCAPE
available. Looks like the best shot for the heaviest QPF will be
across the higher terrain, which will be aided by upslope ahead of
an incoming low level jet. Leaned toward the WPC QPF in the latest
update.

Temperature wise will be cooler, though am not as confident here as
it will be largely dependent on where the frontal boundary sets up.
This is evident by EPS high spread between the interquartile range
(25th and 75th percentile) of 5-15 degrees for the 2m max
temperatures on Thursday. Given the uncertainty stuck with the NBM
guidance. This keeps readings in the 70s and low 80s.

Friday...

Trough across the central/eastern Great Lakes lifts into northern
New England by early Friday morning. The energy associated with Elsa
lifts into and through southern New England. Elsa may interact with
that frontal boundary previously mentioned as it moves through.

At this point in time am anticipating that the main impacts with
this system will be heavy rainfall. Will see PWATs of 1.5 to 2.25
inches depending on the exact track of Elsa with warm cloud layer
depths unsurprisingly between 4-4.5 km. Anticipate that there will
be tropical downpours as the system moves through. Some uncertainty
on the exact timing given the GFS/GEM are a bit quicker than the
ECWMF. Have gone with the NBM for timing the best chances of
rainfall, but would refer folks to the NHC page for more on the
official track/timing of Elsa. Temperature wise will have readings
in the 70s to low 80s with 925 hPa airmass of 15-20 degrees Celsius
overhead.

Saturday through Monday...

Frontal boundary may be over or just to the south of the region
during this timeframe. Leaned heavily on the NBM guidance given the
uncertainty on where exactly the front will be located. Have capped
precipitation chances at slight chance to chance. Temperatures are
anticipated to be more seasonable during this timeframe and no
washouts are expected.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

This afternoon...Moderate confidence.

VFR with scattered afternoon thunderstorms. Isolated strong to
severe storms from about 1 PM northwest MA to 8 PM south coast
with local MVFR conditions. Isolated strong to damaging winds in
excess of 50 kt possible and there could be a few instances of
hail as well. Otherwise SW winds 15-25 kt.

Tonight...High confidence.

Any lingering storms along the south coast weaken rapidly and/or
move offshore by 00-01z. SW winds diminish. MVFR possible in
patchy fog especially across the south coast. Cannot be ruled
out a bit further up the coastline, but thinking the risk is
highest along the south coast. This includes Cape Cod and the
Islands.

Wednesday...Moderate confidence.

IFR/MVFR possible RI and southeast MA in morning. Otherwise VFR
with another round of showers and T-storms. A few strong storms
are possible. Light SW winds.

KBOS TAF...High Confidence in TAF. Biggest concern is a cluster of
strong-severe thunderstorms in the vicinity of and/or crossing the
terminal between 18z and 22z this afternoon/evening.

KBDL TAF...High Confidence in TAF. Biggest concern is a cluster of
strong-severe thunderstorms in the vicinity of and/or crossing the
terminal between 17z and 23z this afternoon/evening.

Outlook /Wednesday Night through Saturday/...

Wednesday: VFR. Scattered SHRA, scattered TSRA.

Wednesday Night: Mainly MVFR, with local IFR possible.
Scattered SHRA, scattered TSRA.

Thursday: MVFR/IFR conditions possible. Chance SHRA, slight
chance TSRA.

Thursday Night: Mainly IFR, with local MVFR possible. Breezy.
SHRA likely, chance TSRA.

Friday: Mainly IFR, with local MVFR possible. Breezy. SHRA
likely.

Friday Night: MVFR/IFR conditions possible. Breezy. Chance
SHRA, slight chance TSRA.

Saturday: Mainly MVFR, with areas VFR possible. Chance SHRA,
slight chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today...High Confidence.

A modest low level jet coupled with excellent mixing over the land
will generate SW wind gusts of 20 to 30 knots developing Tue morning
and continuing through the afternoon. The strongest of the winds
will be near shore and especially towards the southeast New England
where some marginal near shore Gale force gusts can not be ruled out
for Buzzards Bay and Nantucket sound areas. Regardless, small craft
headlines are posted for all waters and mariners should expect gusty
SW winds and choppy seas.

Also, scattered strong thunderstorms during the mid-late afternoon
and early evening hours may impact the waters. Frequent lightning
and strong winds may impact pose a risk to those on the waters as
well...especially across our near shore waters north of the Plymouth
area.

Tonight...High Confidence.

Any remaining convection should dissipate/weaken across the southern
waters by mid-evening. Small craft wind gusts should also diminish,
but lingering 4-6 foot seas may persist across our southern outer-
waters. Patchy fog may develop overnight given the warm/moist
airmass.

Wednesday...high confidence.

Dry in the morning but patchy fog may limit vsby. Another round of
afternoon/evening storms appears likely. A few strong to severe
storms (winds in excess of 50 kt) are possible. Less wind than Tue
with SW winds 10-20 kt.

Outlook /Wednesday Night through Saturday/...

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Scattered rain showers, scattered thunderstorms. Local
visibility 1 to 3 nm.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Scattered rain showers, isolated
thunderstorms.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, slight chance of thunderstorms.

Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Rain showers likely, slight chance of
thunderstorms. Visibility 1 to 3 nm.

Friday: Winds less than 25 kt. Local rough seas. Rain showers,
chance of thunderstorms. Visibility 1 to 3 nm.

Friday Night: Winds less than 25 kt. Areas of rough seas.
Chance of rain showers, slight chance of thunderstorms. Areas
of visibility 1 to 3 nm.

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, slight chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT Wednesday for CTZ002>004.
     Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 7 PM EDT Wednesday for MAZ003-005>007-
     010>019.
RI...Heat Advisory until 7 PM EDT Wednesday for RIZ001-002.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     ANZ230>237-251.
     Small Craft Advisory until midnight EDT tonight for ANZ250.
     Small Craft Advisory until 8 AM EDT Wednesday for ANZ254>256.

&&

SYNOPSIS...Belk/Nocera
NEAR TERM...Belk/Nocera/BL
SHORT TERM...Nocera
LONG TERM...BL
AVIATION...Belk/Nocera/BL
MARINE...Nocera/BL
Hazardous weather outlook, Jul 6, 5:34 AM EDT, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
534 AM EDT Tue Jul 6 2021

MAZ002-004-008-009-020>024-026-RIZ003>007-070945-
Western Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
534 AM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, southeastern Massachusetts, western
Massachusetts, northern Rhode Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible this afternoon
into this evening. The main threat with any stronger storms are
damaging wind gusts, isolated hail and heavy downpours which may lead
to localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated strong to severe thunderstorms are possible Wednesday into
Wednesday night across southern New England. The main threat with any
stronger storms are damaging wind gusts and heavy downpours which may
lead to localized flooding.

Elsa will pass through portions of southern New England or just
offshore on Friday. The main threat with Elsa, or its remnants, will
be locally heavy downpours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MAZ003-005>007-010>019-RIZ001-002-070945-
Eastern Franklin MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northwest Providence RI-
Southeast Providence RI-
534 AM EDT Tue Jul 6 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts, southeastern
Massachusetts, western Massachusetts and northern Rhode Island.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible this afternoon
into this evening. The main threat with any stronger storms are
damaging wind gusts, isolated hail and heavy downpours which may lead
to localized flooding.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated strong to severe thunderstorms are possible Wednesday into
Wednesday night across southern New England. The main threat with any
stronger storms are damaging wind gusts and heavy downpours which may
lead to localized flooding.

Elsa will pass through portions of southern New England or just
offshore on Friday. The main threat with Elsa, or its remnants, will
be locally heavy downpours.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

CTZ002>004-070945-
Hartford CT-Tolland CT-Windham CT-
534 AM EDT Tue Jul 6 2021

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for northern Connecticut.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible this afternoon
into this evening. The main threat with any stronger storms are
damaging wind gusts, isolated hail and heavy downpours which may lead
to localized flooding.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated strong to severe thunderstorms are possible Wednesday into
Wednesday night across southern New England. The main threat with any
stronger storms are damaging wind gusts and heavy downpours which may
lead to localized flooding.

Elsa will pass through portions of southern New England or just
offshore on Friday. The main threat with Elsa, or its remnants, will
be locally heavy downpours.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ230>237-250-251-254>256-070945-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
534 AM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible this afternoon
into this evening. The main threat with any stronger storms are
damaging wind gusts and isolated hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated strong to severe storms are possible Wednesday into
Wednesday night. The main threat with any stronger storms are
damaging wind gusts.

Elsa will pass through portions of southern New England or just
offshore on Friday. Expect rain with locally heavy downpours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 6, 2:14 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
214 PM EDT Tue Jul 6 2021

MAZ002-061900-
Western Franklin MA-
214 PM EDT Tue Jul 6 2021

...DEVELOPING STRONG THUNDERSTORM MOVING INTO NORTHWESTERN
FRANKLIN COUNTY...

At 214 PM EDT, Doppler radar was tracking a strong thunderstorm over
Florida, or 8 miles east of North Adams, moving east at 15 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm. Cloud to ground lightning and brief torrential donwpours can
also be expected.

Locations impacted include...
Monroe, Buckland, Conway, Shelburne, Ashfield, Colrain, Charlemont,
Leyden, Heath, Rowe and Hawley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4273 7262 4250 7269 4257 7297 4263 7295
      4267 7296 4266 7298 4267 7300 4270 7295
      4270 7302 4274 7302
TIME...MOT...LOC 1814Z 279DEG 15KT 4265 7295

Loconto
Special weather statement, Jul 6, 3:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
302 PM EDT Tue Jul 6 2021

MAZ002-003-008-061945-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
302 PM EDT Tue Jul 6 2021

...STRONG THUNDERSTORM IN BERKSHIRE COUNTY MOVING ACROSS THE
BERKSHIRES..

At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cheshire, or near Pittsfield, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm. Cloud to ground lightning and torrential downpours can also
be expected

Locations impacted include...
Deerfield, Williamsburg, Huntington, Buckland, Conway, Shelburne,
Ashfield, Westhampton, Chesterfield, Worthington, Goshen, Cummington,
Plainfield, Middlefield and Hawley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts.

LAT...LON 4238 7301 4252 7297 4256 7298 4259 7297
      4256 7265 4231 7276
TIME...MOT...LOC 1900Z 284DEG 28KT 4252 7317

Loconto

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:42 AM EDTSpecial Weather StatementBOXFranklin33 min
Jul 6, 1:57 AM EDTSpecial Weather StatementBOXFranklin33 min
Jul 6, 2:20 AM EDTSpecial Weather StatementBOXFranklin25 min
Jul 6, 2:34 AM EDTSpecial Weather StatementBOXWorcester41 min
Jul 6, 3:33 AM EDTHeat AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more39 hr
Jul 6, 2:14 PM EDTSpecial Weather StatementBOXFranklin46 min
Jul 6, 3:06 PM EDTSpecial Weather StatementBOXHampden39 min
Jul 6, 3:12 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire63 min
Jul 6, 3:36 PM EDTSpecial Weather StatementBOXHampden39 min
Jul 6, 3:49 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester56 min
Jul 6, 4:13 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester40 min
Jul 6, 4:20 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire55 min
Jul 6, 4:42 PM EDTSpecial Weather StatementBOXMiddlesex, Worcester48 min
Jul 6, 4:43 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester62 min
Jul 6, 4:51 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester33 min
Jul 6, 5:13 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk, Worcester62 min
Jul 6, 5:16 PM EDTSpecial Marine WarningBOX44 min
Jul 6, 5:19 PM EDTSpecial Weather StatementBOXEssex41 min
Jul 6, 5:21 PM EDTSpecial Marine WarningBOX39 min
Jul 6, 5:21 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester42 min
Jul 6, 5:52 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Worcester53 min
Jul 6, 5:54 PM EDTSpecial Marine WarningBOX66 min
Jul 6, 5:57 PM EDTSpecial Marine WarningBOX48 min
Jul 6, 6:00 PM EDTSpecial Weather StatementBOXEssex30 min
Jul 6, 6:07 PM EDTSpecial Marine WarningBOX23 min
Jul 6, 6:13 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk31 min
Jul 6, 6:37 PM EDTSpecial Marine WarningBOX23 min
Jul 6, 6:45 PM EDTSpecial Weather StatementBOXBristol, Plymouth45 min
Jul 6, 6:52 PM EDTSpecial Marine WarningBOX53 min
Jul 6, 6:58 PM EDTSpecial Weather StatementBOXWashington32 min
Jul 6, 5:00 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region60 min

Nearby

Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.